question-icon

What Causes Loss Of Voice After Discontinuing Metformin Intake?

default
Posted on Tue, 31 Oct 2017
Question: I have stopped Metformin since I began taking 1,000 mg before each meal and it left my sugars still near if not over 200. Trying one fourth of glipizide with it dropped my levels to 50-70. So with exercise and diet I have begun to take only one quarter of a 5mg of glipizide and no metformin which was making me lose my voice.It seems to work and my numbers are between 134-100 now. My question: Is it dangerous to just use glipizide before each meal? Thank you so much. Not question just a correction. My Numbers dropped to 50 when I used the entire glipizide pill of 5 mg.
doctor
Answered by Dr. Elona (1 hour later)
Brief Answer:
No, it is not dangerous to take it before each meal.

Detailed Answer:
Hello XXXXXXX
I have gone through your question.

Glipizide is a glucose lowering agent that is used if the diet and exercise are not sufficient to control type 2 Diabetes.

It is recommended to use this drug with a once a day regimen 30 min before breakfast, but sometimes divided doses can be necessary to have good result during all the day.

50 mg/dl is hypoglycemia and this must be avoided in the future because it can be dangerous. So, I think 5mg glipizide is too much for you.

With a quarter of tab, your numbers are very very good.So, in my opinion, this is the doses for you.You can take this doses 30 min before the 3 meals of the day.

I suggest controlling your blood sugar before each meal and then to take your doses of glipizide. So if it is too low, especially at lunchtime, you may not need to take this drug for that meal, just be careful with the carb.

Please consult your treating endocrinologist if you have other hypoglycemic episodes because you need a dose adjustment.

Hope this is helpful. Feel free to ask further.
Best regards.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Elona (1 hour later)
Thank you so much. At what sugar level would you recommend I not take any med before a meal? By the way, my sugar levels usually go up and are in the 160's in the morning even if they were 120's before bed time. Any suggestions here?

Again thank you so much.
Charlotte
doctor
Answered by Dr. Elona (14 hours later)
Brief Answer:
Glad i could help.

Detailed Answer:
Hi again XXXXXXX
I appologise for the late reply.

If your blood sugar level is between 70-80 mg/dl before the meal than you may not need your quarter tb of glizipide (if you have a healthy meal plan.)

Your numbers are 120 in the evening and 160 in the morning and with these result i can say that you should take your glipizide before each meal to maintain a good control on your diabetes.

Hope i have clarified all your doubts.
Wish you all the best.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Elona (6 hours later)
Again, many thanks. Your information is very much appreciated.
doctor
Answered by Dr. Elona (31 minutes later)
Brief Answer:
You're wellcome.

Detailed Answer:
Dear XXXXXXX
I m glad that my information was useful.

Let me know if you have furthet questions.
Wish you good health.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Elona

Endocrinologist

Practicing since :2008

Answered : 889 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Loss Of Voice After Discontinuing Metformin Intake?

Brief Answer: No, it is not dangerous to take it before each meal. Detailed Answer: Hello XXXXXXX I have gone through your question. Glipizide is a glucose lowering agent that is used if the diet and exercise are not sufficient to control type 2 Diabetes. It is recommended to use this drug with a once a day regimen 30 min before breakfast, but sometimes divided doses can be necessary to have good result during all the day. 50 mg/dl is hypoglycemia and this must be avoided in the future because it can be dangerous. So, I think 5mg glipizide is too much for you. With a quarter of tab, your numbers are very very good.So, in my opinion, this is the doses for you.You can take this doses 30 min before the 3 meals of the day. I suggest controlling your blood sugar before each meal and then to take your doses of glipizide. So if it is too low, especially at lunchtime, you may not need to take this drug for that meal, just be careful with the carb. Please consult your treating endocrinologist if you have other hypoglycemic episodes because you need a dose adjustment. Hope this is helpful. Feel free to ask further. Best regards.